Afraid

Hello to all of you! I am a new member of the site and actually also a newcomer here in the UK. I have recently started an MA course. Moving to a foreign country has been a very difficult for me to take as I suffer from anxiety disorder. But this university is a great chance for my professional development and everybody said that I would be throwing away my whole future if I declined that offer. So, here I am! And to tell you the truth ... so far so good ... at least until some days ago when I came down with a flu. Went to the GP and prescribed me antibiotics (penicillin VK). I must say that my illness symptoms have subside but I now got some stomach issues. And of course I became panic stricken again: afraid of getting some short of allergic reaction (can this be happening after two days that I'm taking this medicine?) and stuff like that. I know that is probably my panic talking here - the doctor reassured my that nothing is going to happen by taking these pills but ... I'm just scared and as I am alone in this country - away from home - I guess I just wanted to share my fear ...

7 Replies

oldestnewest
  • Hi monte

    Firstly welcome to the UK and welcome to this sight. As you will find out there are many wonderfull people on this site who will support you in a non judgemental and genuine caring way.I have suffered over 35yrs with Panic/Anxiety and more recently with Health Anxiety. Fearing that any symptom like a pain or any change in body sensations are the sign of some serious illness. As for the Anti-Biotics you were given (what are they called?) sometimes can give us loose bowels so maybe your stomach discomfort is down to that or could be just as we all get, an unexplained pain, that due to our Anxiety sends us into Panic mode. Please try not to dwell on it as you will only fuel The Demon we call Anxiety. Do have a look through other members comments and dont be afraid to ask about anything

    Big Hug and Good Luck

    xx

  • Dear welcome to this country. do not worry this could be because of antibiotics given to you and pain, in the body, allergy or any sign or symptom is not always bad, but in a sense is good because this is the warning system, which warns you to take care of that part or problem.

    best wishes

  • Hi there monte1,

    I dont know about the medication, I suffer from anxiety, which I can thankfully say is getting much better.

    I'd just like to welcome you to this country and this website! Ive only been a member for a few

    weeks,but I think their is great help in forums like this, and I truly hope you will find some help and support here.

    Hugs and all the best

    Corinne xx

  • Hi, your medication is common for chest infections, sometimes medication can upset our tummies. You will be fine, I think your anxiety has worsened because your in a new country and a new doctor and new surroundings, which is to be expected. I think your fab and very brave for taking the plunge, Hope you feel better soon x

  • Hello there and welcome to the UK. I hope you make lots of friends and enjoy your course immensely.

    hugs

    Dawnx

  • Hi Buddy. Good for you getting on with life you are doing what some of us would never do. (and I wished i had) Don't let anxiety get in the way of your life. Just accept it as part of it and something to work round. Your more than welcome on here.

  • Hello Monte

    Welcome to the UK my name is Seyi and i suffer panic attacks/anxiety and i am not the type of person who likes taking medication. But antibiotics do cause an upset tummy had this last week when i had an infection which needed antibiotics. Coming to this site you will find people will help give advice and talk which is sometimes all you need.

    Really hope your stomach settles down

    Good Luck

    Hugs Seyi x

You may also like...